File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: A Maximal Domain for the Existence of Strategy-Proof Rules

TitleA Maximal Domain for the Existence of Strategy-Proof Rules
Authors
Issue Date1998
PublisherAcademic Press. The Journal's web site is located at http://www.elsevier.com/locate/jet
Citation
Journal Of Economic Theory, 1998, v. 78 n. 1, p. 157-166 How to Cite?
AbstractIn a recent paper, Sprumont (1991,Econometrica59, 509-519) showed that the uniform rule (Benassy, 1982, "The Economics of Market Disequilibrium," Academic Press, 1982) is the only rule satisfyingstrategy-proofness,anonymity, andefficiencyon the single-peaked domain (Black, 1948,J. Polit. Econ.56, 23-34). This result motivates us to investigate whether there is a larger domain on which there exists a nontrivialstrategy-proofrule. We want such a domain to be as large as possible. We show that the single-plateaued domain (Moulin, 1984,Soc. Choice Welfare1, 127-147) is the unique maximal domain forstrategy-proofness,symmetry, andefficiency. Thus, we conclude that the assumption of single-peakedness essentially cannot be weakened if one insists onstrategy-proofness, together with the other two basic requirements.Journal of Economic LiteratureClassification Numbers: C72, D78. © 1998 Academic Press.
Persistent Identifierhttp://hdl.handle.net/10722/177639
ISSN
2015 Impact Factor: 1.097
2015 SCImago Journal Rankings: 2.587
ISI Accession Number ID
References

 

DC FieldValueLanguage
dc.contributor.authorChing, Sen_US
dc.contributor.authorSerizawa, Sen_US
dc.date.accessioned2012-12-19T09:39:23Z-
dc.date.available2012-12-19T09:39:23Z-
dc.date.issued1998en_US
dc.identifier.citationJournal Of Economic Theory, 1998, v. 78 n. 1, p. 157-166en_US
dc.identifier.issn0022-0531en_US
dc.identifier.urihttp://hdl.handle.net/10722/177639-
dc.description.abstractIn a recent paper, Sprumont (1991,Econometrica59, 509-519) showed that the uniform rule (Benassy, 1982, "The Economics of Market Disequilibrium," Academic Press, 1982) is the only rule satisfyingstrategy-proofness,anonymity, andefficiencyon the single-peaked domain (Black, 1948,J. Polit. Econ.56, 23-34). This result motivates us to investigate whether there is a larger domain on which there exists a nontrivialstrategy-proofrule. We want such a domain to be as large as possible. We show that the single-plateaued domain (Moulin, 1984,Soc. Choice Welfare1, 127-147) is the unique maximal domain forstrategy-proofness,symmetry, andefficiency. Thus, we conclude that the assumption of single-peakedness essentially cannot be weakened if one insists onstrategy-proofness, together with the other two basic requirements.Journal of Economic LiteratureClassification Numbers: C72, D78. © 1998 Academic Press.en_US
dc.languageengen_US
dc.publisherAcademic Press. The Journal's web site is located at http://www.elsevier.com/locate/jeten_US
dc.relation.ispartofJournal of Economic Theoryen_US
dc.titleA Maximal Domain for the Existence of Strategy-Proof Rulesen_US
dc.typeArticleen_US
dc.identifier.emailChing, S: steve.ching@hku.hken_US
dc.identifier.authorityChing, S=rp01056en_US
dc.description.naturelink_to_subscribed_fulltexten_US
dc.identifier.doi10.1006/jeth.1997.2337en_US
dc.identifier.scopuseid_2-s2.0-0000623725en_US
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-0000623725&selection=ref&src=s&origin=recordpageen_US
dc.identifier.volume78en_US
dc.identifier.issue1en_US
dc.identifier.spage157en_US
dc.identifier.epage166en_US
dc.identifier.isiWOS:000072222000007-
dc.publisher.placeUnited Statesen_US
dc.identifier.scopusauthoridChing, S=16411142700en_US
dc.identifier.scopusauthoridSerizawa, S=7004199377en_US

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats